I’m a 22 year old girl who will be starting chemo the first week of November ’07. While the thought of treatment is really scary, what’s scaring me the most is knowing that I’ll be losing my hair outwardly looking ill. I’ve been doing a huge amount of research on any ways to retain my hair during treatment. I keep ending up hitting a product called Thymu-Skin. I can’t find any sites that discuss if there are any side effects to using this product while on chemo.
Can you please help me out with this? I’d really appreciate it!!
Chemotherapy does not necessarily mean you will lose hair. Hair loss depends on the specific drug used in chemotherapy. Your doctor who will be overseeing your chemotherapy treatment should be able to answer all of your questions and tell you how chemotherapy will affect your health and hair. The good news is that if you lose your hair, it will probably come back strong after the growth cycle is invoked.
To my knowledge, there is no FDA approved product to prevent hair loss from chemotherapy. With respect to ThymuSkin, I have heard of this product from patients and readers like you. Most accounts of its success/failure are based on anecdotal accounts. Despite the claim of ‘research’ and publications, they are rarely in peer reviewed mainstream journals and even if it is, the design of the study needs to be scrutinized for biases in the research. A theme that often echoes here on BaldingBlog is that it is a â€œbuyer bewareâ€ market.
Of note, the ThymuSkin website seems to account the expertise of Dr. Morton Walker. Dr Walker is a doctor of podiatry medicine (D.P.M.) I am confused how a foot doctor came to be an expert in hair loss and the thymus.